MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC GUIDEWIRES; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC GUIDEWIRES; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8670001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a user facility (uf), healthcare provider (hcp) via manufacturer representative regarding patient spinal therapy for l4/5 spondylolisthesis.It was reported that the surgeon was doing the mis tlif surgery and putting the mis screws through the guidewire, the guidewire tip was bent, and the surgeon tried to mallet out few times, the tip was still stuck inside the bone.When tried to mallet out again, about 5mm tip was broken and left inside the patient bone.There was patient involved in the event and no further complications or symptoms were reported.Additional information was received via manufacturer representative that there is no revision surgery scheduled or planned for the removal of the broken fragment from the patient.Patient recovered well.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received via manufacturer representative that the lot number of the reported product is kh20g652.
 
Additional Manufacturer Narrative

Brand Name
GUIDEWIRES
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12323353
Report Number1030489-2021-01049
Device Sequence Number20005293
Product Code LXH
UDI-Device Identifier00721902293115
UDI-Public00721902293115
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8670001
Device Catalogue Number8670001
Device Lot NumberKH20G652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/14/2021
07/21/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/15/2021
03/17/2022
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale